Semilocal cosmic strings

Tanmay Vachaspati, Ana Achúcarro

Research output: Contribution to journalArticle

228 Scopus citations

Abstract

We show that the presence of global symmetries in a Lagrangian can lead to U(1) flux-tube solutions even when the vacuum manifold is simply connected. We provide a model in which these flux tubes, called "semilocal" strings, occur and explicitly prove the existence of stable string solutions by Bogomol'nyi's method. The formation of semilocal strings in the early Universe and the evolution of the network is discussed. We also show that semilocal magnetic monopoles cannot exist.

Original languageEnglish (US)
Pages (from-to)3067-3071
Number of pages5
JournalPhysical Review D
Volume44
Issue number10
DOIs
StatePublished - Jan 1 1991
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Nuclear and High Energy Physics
  • Physics and Astronomy (miscellaneous)

Cite this